# SDR CA030905002

- Difficulty date: September 3, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Cndair CL6002B19
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Part number: 601R9500115305
- Condition: Detected
- Location: Ecs System
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

(CAN) WHILE CLIMBING TO FLIGHT LEVEL 360 THE CREW NOTICED A VERY STRONG ODOR INDICATIVE OF EITHER AN ECS SYSTEM OVERHEATING OR ELECTRICAL FIRE. THE ECS & ELECTRICAL SYNOPTIC PAGES SHOWED NO ANOMALIES.  THE ODOR INCREASED IN INTENSITY AND THE CREW DECLARED AN EMERGENCY,  THEN PROCEEDED WITH A HIGH SPEED DESCENT.  THE ODOR SIGNIFICANTLY DECREASED AT LOWER ALTITUDES AND THE AIRCRAFT LANDED WITHOUT FURTHER OCCURENCES.  UPON SHUT DOWN, THE CAPTAIN & FIRE CHIEF OPENED THE AFT EQUIPMENT BAY AND EXPERIENCED THE SAME ODOR THAT WAS PRESENT DURING THE FLIGHT,  BUT ONLY STRONGER.  AFTER THE ECS SYSTEM WAS TESTED PER FTP 601R2103 WITH NO FAULT FOUND. THE WATER SEPARATOR BAGS WERE VERIFIED FOR CONTAMINATION AND NONE FOUND.
